two updates, yoga class and effexor

Discussion in 'Fibromyalgia Main Forum' started by BethM, Jan 27, 2003.

  1. BethM

    BethM New Member

    Yoga class is going great. We have a new instructor who teaches a much more traditional class, and who watches us carefully for posture and correct body alignment. The class also starts 45 minutes later now, which is a blessing and a half for me. I love the class, and the instructor said she couldn't believe my progress since last week! (Gosh, I'm blushing) I truly believe yoga can, will, and has helped me. But oh, I'm sore tonignt, but it's a good kind of soreness. Hope it's still a good soreness tomorrow morning...

    I had to back off the 75mg Effexor XR after only a week on it, as it shut off my emotions almost entirely. Very weird feeling, that. I'm back on 37.5mg, the emotions are back, the world is the right color now. Still not sure if it is helping the fibro or not, I'll need another few weeks or a month to tell.

    Anyway, just in case anyone was curious!

    Peace,
    Beth.
  2. Jan39

    Jan39 New Member

    Please let me know how you go on on the effexor? I am thinking of changing from Lexapro back to effexor. I have cfs/ME.So pleased the yoga is helping stick with it... Love Jan
  3. SuzieQ

    SuzieQ New Member

    I started taking effexor xr about a yr ago. When my Dr put me on it she said it seemed to work best on fm at 150mg. I wasn't sure but I tried. 1-2 weeks after I reached 150mg I started feeling some relief. Unfortunately, over the summer my neurologist was trying to fix my headaches and took me off of it and on something else...which really screwed me up. After going without either for a month I went back on the effexor...but it is not working this time. It also seems to be causing an increase in my heartrate. So, I have decided to stop taking it. It's a slow process getting off of it, but with all it does to your body I figure there is no sense staying on it if it's not helping the fm.
  4. northwoodssue

    northwoodssue New Member

    Hi Beth:
    Just had to answer your post.
    first, last week my doc started my on 37.5 mg Effexor, and I had bad side effects from it - nausea, no sleep, blurry eyes, etc. so, he changed it to zoloft and so far, so good! Hope yours does ok.
    Next, I have been doing yoga for 4 years and it is the ONLY thing that keeps me moving and somewhat flexible. Never was too flexible to begin with, but now can move my head and legs!!! Stick with it and it works wonders for our mobility.
    Let me know how the effexor and yoga are going!
    sue
  5. BethM

    BethM New Member

    seems like there are some common and some uncommon reactions to Effexor. I can't imagine being on 150mg!! I'd be like an android, emotionless with a flat affect. A candidate for the looney bin. On 75mg I had blurred vision in addition to the rest, heaven only knows what would've happened if I'd stayed on it longer than a week. I have a very low tolerance for most medications. If there is a side effect I'll find it. very frustrating for the docs and for me. I'm NOT an easy patient.

    That's why my goal is to focus more on nutritional and 'natural' treatments and therapies as much as possible. I do like my Darvocet, though, as it gets me through the rough spots. I use half doses, though. I'm so wimpy with meds!

    And so I press onward, seeking, as do we all, that holy grail of feeling well and healthy.

    Philosophically,
    Beth.
  6. Dara

    Dara New Member

    however, it seems to affect me totally different than most. The changes I have seen with it is that it helps me to go to sleep without tossing & turning for hours & hours. I started with 75mg and am now up to 150mg. I also think it has helped my anxiety level and my OCD.

    Dara